The Recall Desk
Agency classClass IIOur severity:HighFDA (Drugs)·D-0439-2024·Announced 2024-04-17

Prescription Drug Isotretinoin Recalled Due to Over-Potent Formulation

Teva Pharmaceuticals recalls Isotretinoin 40mg capsules for exceeding specification limits in potency. No illnesses reported.

The agency’s classification

FDA (Drugs): Class II

Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.

This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work

What this means for you

Our assessment, not the agency’s: severity 3/5 (High).

Real risk of harm even if no illness or injury has been reported yet. Stop using the product and follow the agency's guidance.

Our severity reasoning: FDA Class II recall of a prescription drug found to exceed active ingredient specification limits. While no illnesses or injuries have been reported, the risk from a superpotent formulation of a high-risk medication justifies High severity per the rubric.

Plain-English summary

Teva Pharmaceuticals USA, Inc. has recalled one lot of Isotretinoin Capsules, USP 40mg (Lot #100044259, expiring 06/30/2025). During 3-month stability testing, the drug's assay was found to exceed the specification limit, resulting in a superpotent formulation.

The recalled product consists of 5,304 cartons distributed nationwide in the USA with NDC 0591-2436-45 (blister pack) and 0591-2436-15 (carton). No illnesses or injuries have been reported to date.

The recalled product

Product
ISOTRETINOIN (ISOTRETINOIN)
Brand
ISOTRETINOIN
Category
Drug

Is your product affected?

Check your packaging against the codes below. If any of them match, the product is part of this recall.

Lot numbers (2)

  • Lot #: 100044259
  • Exp 06/30/2025.

Distribution

Distributed nationwide across the United States.

Similar recalls